Sticky Blood-Hughes Syndrome Support
8,078 members8,319 posts

Nose bleeds

I would be interested in people's experiences of nose bleeds when on warfarin.I was on clexane for 9 months without a single nose bleed but since switching to warfarin seven months ago I am having an increasing frequency of nose bleeds.My INR is set at 3-4 and last week I had a nose bleed when my INR was 5.1(unsurprisingly!) but I have just had another bleed with my INR at 4.1(more or less within my range) and the latest bleed was the fifth in around a two month period.I imagine my next step is to talk to St T's who I am under but would welcome any comments from anyone regarding their warfarin experiences.The nose bleeds seem to be the only bleeds I am having.

3 Replies
oldestnewest

Hi there, I am not on wafarin...however experienced serious nose bleeds when pregnant on fragmin... however you do need to bring it up with St T's.. and other people have had this issues.. I have read it on here. but they will answer you more specifically and from personal experience. Mary F x

Reply

Yes, Steve, I certainly had nose bleeds last time I was on warfarin. And my gums bled when cleaning my teeth. And I bruised at a glance. But ... oddly ... the first time I was on warfarin years ago, I didn't have any of these problems. Don't know/can't remember what my INRs were on either occasion, mind. Perhaps I just didn't really need warfarin the second time.

Anyhow, as MaryF said, you're not alone in experiencing nose bleeds and it does need discussion with your docs. Good luck.

Reply

Nose bleeds may mean your INR target is too high for you. If I get a bloody nose or bleeding gums I need to get my INR checked and usually the Warfrin is reduced for awhile.

Jean

Reply

You may also like...